Home > Y Diabetes > PALS Needed, Show your support!

 



Diabetes is a life-­long condition, and managing it can be difficult and frustrating. Your friend with diabetes is faced with many challenges to keep his/her condition under control. Sometimes even when your friend has done everything right, blood sugar may still rise, that is why support from family and friend is important to them.

Here are some ways:

 



Hypos, what does it feel like?
Hypoglycaemia refers to a low blood sugar level.

Your friend or loved one with Hypos may experience giddiness, sweating, fast heartbeat, tremors or confusion. Quickly eating or drinking something sweet will bring up their blood sugar level and alleviate their symptoms.

Frequent Hypos may indicate a need for an earlier review by the doctor for a change in medication.

Hypers, what does it feel like?
Hyperglycaemia refers to a high blood sugar level. 


Your friend or loved one with Hypers may feel irritable, thirsty and experience frequent urination.

Hypers may indicate a problem with diet, physical activity level, or medication dosage. If it happens recurrently, it may be important to seek an early doctor’s consult.